Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Oct 27, 2006, 9:17 AM CDT for 19 counties in Texas. It took effect at Oct 27, 2006, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2006, 9:17 AM CDT (14:17 UTC)
- In effect from
- Oct 27, 2006, 10:00 AM CDT
- Expired
- Oct 27, 2006, 4:03 PM CDT
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 94 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -213 m²/s²
- 0-3 km storm-relative helicity
- -167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 271417 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 917 AM CDT FRI OCT 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... .A WIND ADVISORY HAS BEEN ISSUED FOR AREAS WEST OF A LINE FROM CROCKETT TO HOUSTON AND FOR THE COASTAL COUNTIES. AS HIGH PRESSURE BUILDS IN FROM THE WEST...THE WINDS WILL DIMINISH TOWARD SUNSET. WIND SPEEDS OF 20 TO 25 MPH WILL BE COMMON OVER THE INLAND AREAS WHILE ALONG THE COAST GUSTS TO 30 MPH ARE POSSIBLE. TXZ163-176-177-195>199-210>214-226-227-235>238-272300- /O.NEW.KHGX.WI.Y.0009.061027T1500Z-061027T2300Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-MADISON-MATAGORDA- MONTGOMERY-WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...CONROE...CROCKETT...EAGLE LAKE... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON... HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY... MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND... PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR... WHARTON...WILLIS...WINNIE 917 AM CDT FRI OCT 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON-GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE WIND ADVISORY IS FOR THE FOLLOWING COUNTIES... AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...HOUSTON...JACKSON...MADISON... MATAGORDA...MONTGOMERY...WALKER...WALLER...WASHINGTON...AND WHARTON. WINDS OF 20 TO 25 MPH WILL BE COMMON BY LATE MORNING ACROSS MOST OF THE COASTAL COUNTIES AND THOSE INLAND LOCATIONS GENERALLY ALONG AND WEST OF A LINE FROM CROCKETT TO HOUSTON. BY LATE AFTERNOON... THE INLAND WIND SPEEDS ARE EXPECTED TO DIMINISH BELOW 20 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
1 follow-up statement
000 WWUS74 KHGX 272103 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 403 PM CDT FRI OCT 27 2006 TXZ163-176-177-195>199-210>214-226-227-235>238-272215- /O.CAN.KHGX.WI.Y.0009.000000T0000Z-061027T2300Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-MADISON-MATAGORDA- MONTGOMERY-WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...CONROE...CROCKETT...EAGLE LAKE... EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON... HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY... MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND... PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR... WHARTON...WILLIS...WINNIE 403 PM CDT FRI OCT 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WIND ADVISORY. ALTHOUGH BREEZY CONDITIONS CONTINUE WITH NORTHWEST WINDS IN THE 15 TO 20 MPH RANGE LATE THIS AFTERNOON...THEY AREA EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA WHICH IS SUSTAINED WINDS AROUND 25 MPH. WINDS WILL DECREASE QUICKLY THIS EVENING WITH THE LOSS OF HEATING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Oct 27, 9:02 AM CDT, 15 minutes earlier.
Area forecast discussion, Oct 27, 9:02 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
902 AM CDT FRI OCT 27 2006
.UPDATE...
ISSUING AN NPW FOR A WIND ADIVORY OVER MOST OF THE CWA...MAINLY
WEST OF A LINE FROM CROCKETT TO HOUSTON AND FOR THE COASTAL
COUNTIES.
40
&&
.PREV DISCUSSION... (ISSUED 320 AM CDT FRI OCT 27 2006)
DISCUSSION...
NORTHEAST-SOUTHWEST ORIENTED COLD FRONT IS MAKING RAPID PROGRESS TOWARD
THE COAST EARLY THIS MORNING. SHOWERS AND THUNDERSTORMS ALONG AND AHEAD
OF THE FRONT WILL BE OFF THE COAST BETWEEN 4 AM AND 5 AM. FLOOD WATCH
WILL BE CANCELLED AT 4 AM. RAPID DRYING IS NOTED BEHIND THE FRONT WITH
UPPER 40 DEGREE DEW POINTS ALREADY IN OUR NORTHWEST COUNTIES (CLL DEW
POINT DROPPED 20 DEGREES IN ONE HOUR). COOLER TEMPERATURES ARE LAGGING
BEHIND A LITTLE BIT AS LOWER TO MID 60S STILL LINGER IN AND AROUND THE
NORTH CENTRAL AND CENTRAL PARTS OF THE STATE. RAPID DRYING AFTER THE
FRONTAL PASSAGE WILL BRING LOWER HUMIDITIES FOR ALL OF SOUTHEAST TEXAS
TODAY WITH COOLER TEMPERATURES ANTICIPATED FOR TONIGHT. SOME AREA BAYOUS...
CREEKS AND RIVERS HAVE RISEN DUE TO SOME OF THE VERY HEAVY RAINFALL
EXPERIENCED YESTERDAY AND EARLY THIS MORNING. SEE THE LATEST RIVER AND
FLOOD PRODUCTS FOR DETAILS. MAIN WEATHER ISSUE FOR SOUTHEAST TEXAS TODAY
WILL BE THE WIND. HAVE GONE WITH A 15 TO 25 MPH FORECAST AREAWIDE TODAY
WHICH IS JUST UNDER WIND ADVISORY CRITERIA. GRADIENT SHOULD RELAX INLAND
TONIGHT AND ALL AREAS ON SATURDAY AS SURFACE HIGH PRESSURE BUILDS IN
FROM THE WEST. DRY WEATHER WITH COOL NIGHTS AND MILD DAYS CAN BE EXPECTED
OVER THE WEEKEND AND ON MONDAY AS THE SURFACE HIGH SLOWLY WORKS ITS
WAY OVER SOUTHEAST TEXAS AND THEN OFF TO THE EAST. MOISTURE LEVELS BEGIN
TO INCREASE AND TEMPERATURES START TO WARM BEGINNING SUNDAY NIGHT. ENOUGH
MOISTURE SHOULD BE HERE BY MONDAY NIGHT FOR POSSIBLE SHOWER DEVELOPMENT.
WILL SHOW A CHANCE OF RAIN AREAWIDE TUESDAY THROUGH THURSDAY. 42
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...MADISON...MATAGORDA...MONTGOMERY...
WALKER...WALLER...WASHINGTON...AND WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...AND WATERS FROM
HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Oct 27, 4:30 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 430 AM CDT FRI OCT 27 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-281100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 430 AM CDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:29 PM CDT | Flash Flood Warning | HGX | Liberty | 3 hr |
| Oct 26, 8:05 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery, Waller | 115 min |
| Oct 26, 8:44 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 2 hr |
| Oct 26, 10:21 PM CDT | Flash Flood Warning | HGX | Liberty | 3 hr |
| Oct 26, 10:34 PM CDT | Severe Thunderstorm Warning | HGX | Trinity | 41 min |
| Oct 27, 12:12 AM CDT | Special Marine Warning | HGX | 93 min | |
| Oct 27, 12:29 AM CDT | Special Marine Warning | HGX | 91 min | |
| Oct 27, 2:13 AM CDT | Special Marine Warning | HGX | 2 hr | |
| Oct 27, 4:10 AM CDT | Special Marine Warning | HGX | 95 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.